MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - CW; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMC4642C150TU
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/30/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B5;additional information received: it was reported that there was no damage noted to the delivery system or packaging during unboxing.The deployment steps were followed per the instructions for use (ifu).The valiant captivia was released but then migrated distally to an unintended location due to the interaction with the previous open repair stent.It caught the kink in the open graph.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Film evaluation summary: the reported "deployment/expansion issue" and " device or device component damaged by another device " was confirmed on the still images provided; however, the exact cause of the event could not be determined on the limited films provided.Lack of pre-implant ct¿s did not allow for a thorough assessment of the pre-implant anatomy as a potential factor.Procedural angiograms showing deployment of the stent graft were not received for a thorough analysis of the event.It is possible that the previously implanted surgical graft (which could not be fully visualized on the films received) did contribute to the deployment issue , but this could not be fully confirmed.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Valiant captivia stent grafts were implanted during the endovascular treatment of a thoracic aortic dissection.The proximal thoracic aorta diameter at implantation measured 40mm, with the dissection spanning a length of 20mm.It was reported during the index procedure, that the tapered portion of the valiant captivia (vamc4642c150tu) stent graft was delivered near a fold in the existing open graft repair.During deployment, the inner curve of the device initially made contact with the inner curve of thewall, the stent graft was then released and rotated distally.A long stent graft (46x200) piece was successfully placed and seal was achieved.Per the physician the cause of the deployment issue was anatomy related.It was suspected that the device may have initially deployed in contact with the graft fold before release and rotation.No additional clinical sequelae were provided, and the patient is fine.

Brand Name
VALIANT CAPTIVIA - CW
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key19371984
Report Number9612164-2024-02470
Device Sequence Number7619144
Product Code MIH
UDI-Device Identifier00643169346680
UDI-Public00643169346680
Combination Product (Y/N)N
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/14/2025
Device Model NumberVAMC4642C150TU
Device Catalogue NumberVAMC4642C150TU
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2024
Supplement Date Received by Manufacturer06/11/2024
06/13/2024
Initial Report FDA Received Date05/22/2024
Supplement Report FDA Received Date06/11/2024
07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale